U.S. doctors online nowAsk doctors free
WI
A 32-year-old female asked:

Had nexplanon inserted aug 2012. (prior to that i was on depo-provera provera (medroxyprogesterone) for 14 years, no periods the entire time). now i'm having brown discharge. why?

2 doctor answers3 doctors weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Expected: Irregular periods are a normal side effect of nexplanon. Some have them more frequently others less. Either way it's ok.
Dr. R. Wayne Inzer
Specializes in Obstetrics and Gynecology
Change hormone bal.: Both are hormone methods of contra. Both are forms of Progesterone but how they effect different pts can vary. Nexplanon causes amenorrhea only in ~35% of pts.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 20, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.